Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 183, NWS Atlanta, GA

July 15, 2013Montgomery County, Treutlen County, Wheeler County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 15, 2013, 3:25 PM EDT for Montgomery County, Treutlen County, Wheeler County, Georgia. It took effect at Jul 15, 2013, 4:30 PM EDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2013, 3:25 PM EDT (19:25 UTC)
In effect from
Jul 15, 2013, 4:30 PM EDT
Expired
Jul 17, 2013, 9:43 AM EDT
In force
41 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Montgomery County, GA, Treutlen County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River at Highway 280 near Mount Vernon (MTVG1). The gauge peaked at 16.18 ft at Jul 16, 2013, 7:00 AM EDT.

actionminormoderate1416182007/1507/1607/1707/18
Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02224500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WGUS42 KFFC 151925
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT MON JUL 15 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC209-283-309-160925-
/O.NEW.KFFC.FL.W.0183.130715T2030Z-130717T1800Z/
/MTVG1.1.ER.130715T2030Z.130716T1800Z.130717T1200Z.NO/
325 PM EDT MON JUL 15 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR MOUNT VERNON.
* FROM THIS AFTERNOON UNTIL WEDNESDAY AFTERNOON.
* AT 3PM MONDAY THE STAGE WAS 15.9 FEET...AND RISING.
  
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 16.8 FEET BY TUESDAY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* AT 17.0 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE 
  PASTURES AND WOODLANDS ALONG THE OCONEE RIVER. SOME HOMES ON DEAD 
  RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED 
  BY WATER. WATER BEGINS TO COVER PORTIONS OF DEAD RIVER ROAD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16.6 FEET ON OCT 20 1994.
  

$$
6 follow-up statements
334 
WGUS82 KFFC 152235
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT MON JUL 15 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 

  LITTLE OCMULGEE RIVER NEAR SCOTLAND AFFECTING TELFAIR AND WHEELER 
  COUNTIES 

  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES 


GAC091-271-315-161235-
/O.CON.KFFC.FL.W.0180.000000T0000Z-130717T1200Z/
/ABBG1.1.ER.130713T0655Z.130715T0130Z.130717T0600Z.NO/
635 PM EDT MON JUL 15 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE.
* UNTIL WEDNESDAY MORNING. 
* AT 6 PM MONDAY THE STAGE WAS 12.5 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET.
* THE RIVER WILL CONTINUE TO FALL... AND FALL BELOW FLOOD STAGE BY 
  LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING.
* AT 13 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER 
  CONTINUE TO EXPAND INTO THE FLOOD PLAIN. FLOODING OF THE NEARBY 
  PARK AND PARKING LOT AT THE ABBEVILLE BOAT RAMP ALSO EXPANDS.

$$

GAC271-309-161234-
/O.CON.KFFC.FL.W.0182.000000T0000Z-000000T0000Z/
/SCTG1.1.ER.130714T1413Z.130715T0445Z.000000T0000Z.UU/
635 PM EDT MON JUL 15 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE OCMULGEE RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE. 
* AT 6 PM MONDAY THE STAGE WAS 12.4 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 12 FEET.
* THE RIVER WILL CONTINUE TO FALL... AND FALL BELOW FLOOD STAGE BY
  EARLY TUESDAY MORNING.
* AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF THE WOODED
  WETLANDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA 
  HIGHWAY 149.

$$

GAC209-283-309-161234-
/O.CON.KFFC.FL.W.0183.000000T0000Z-130717T1800Z/
/MTVG1.1.ER.130715T2217Z.130716T1800Z.130717T1200Z.NO/
635 PM EDT MON JUL 15 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR MOUNT VERNON.
* FROM THIS EVENING UNTIL WEDNESDAY AFTERNOON.
* AT 6 PM MONDAY THE STAGE WAS 15.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST BY THIS EVENING. 
* FLOOD STAGE IS 16 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 16.5 FEET BY TUESDAY AFTERNOON. THE RIVER WILL 
  THEN FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* AT 17 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE 
  PASTURES AND WOODLANDS ALONG THE OCONEE RIVER. SOME HOMES ON DEAD 
  RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED 
  BY WATER. WATER BEGINS TO COVER PORTIONS OF DEAD RIVER ROAD.

$$
480 
WGUS82 KFFC 160234
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1034 PM EDT MON JUL 15 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 

  LITTLE OCMULGEE RIVER NEAR SCOTLAND AFFECTING TELFAIR AND WHEELER 
  COUNTIES 

  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES 


GAC091-271-315-161634-
/O.EXT.KFFC.FL.W.0180.000000T0000Z-130717T0900Z/
/ABBG1.1.ER.130713T0655Z.130715T0130Z.130717T0300Z.NO/
1034 PM EDT MON JUL 15 2013

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE.
* UNTIL LATE TUESDAY NIGHT. 
* AT 10 PM MONDAY THE STAGE WAS 12.4 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY 
  LATE EVENING.
* AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS 
  ADJACENT TO THE RIVER BEGINS. THE WATER LEVEL REACHES THE TOP OF 
  THE ABBEVILLE BOAT RAMP AND ALSO BEGINS TO FLOOD THE NEARBY PARK.

$$

GAC271-309-161633-
/O.CON.KFFC.FL.W.0182.000000T0000Z-000000T0000Z/
/SCTG1.1.ER.130714T1413Z.130715T0445Z.000000T0000Z.UU/
1034 PM EDT MON JUL 15 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE OCMULGEE RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE. 
* AT 10 PM MONDAY THE STAGE WAS 12.2 FEET AND FALLING.
* THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. 
* FLOOD STAGE IS 12 FEET. 
* AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF THE WOODED
  WETLANDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA 
  HIGHWAY 149.

$$

GAC209-283-309-161633-
/O.CON.KFFC.FL.W.0183.000000T0000Z-130717T1800Z/
/MTVG1.1.ER.130716T0015Z.130716T1800Z.130717T1200Z.NO/
1034 PM EDT MON JUL 15 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR MOUNT VERNON.
* UNTIL WEDNESDAY AFTERNOON. 
* AT 10 PM MONDAY THE STAGE WAS 16.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 16.8 FEET BY EARLY TUESDAY 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* AT 17 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE 
  PASTURES AND WOODLANDS ALONG THE OCONEE RIVER. SOME HOMES ON DEAD 
  RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED 
  BY WATER. WATER BEGINS TO COVER PORTIONS OF DEAD RIVER ROAD.

$$
837 
WGUS82 KFFC 160930
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT TUE JUL 16 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  LITTLE OCMULGEE RIVER NEAR SCOTLAND AFFECTING TELFAIR AND WHEELER 
  COUNTIES

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 

  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES 


GAC091-271-315-162330-
/O.CON.KFFC.FL.W.0180.000000T0000Z-130717T0900Z/
/ABBG1.1.ER.130713T0655Z.130715T0130Z.130717T0300Z.NO/
530 AM EDT TUE JUL 16 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE.
* UNTIL LATER TODAY.
* AT 445 AM TUESDAY THE STAGE WAS 12.2 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 12.0 FEET. 
* AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS 
  ADJACENT TO THE RIVER BEGINS. THE WATER LEVEL REACHES THE TOP OF 
  THE ABBEVILLE BOAT RAMP AND ALSO BEGINS TO FLOOD THE NEARBY PARK.


$$

GAC271-309-161000-
/O.CAN.KFFC.FL.W.0182.000000T0000Z-130716T0930Z/
/SCTG1.1.ER.130714T1413Z.130715T0445Z.130716T0450Z.UU/
530 AM EDT TUE JUL 16 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE OCMULGEE RIVER NEAR SCOTLAND.
* THIS TAKES AFFECT IMMEDIATELY.

* AT 515 AM TUESDAY THE STAGE WAS 11.8 FEET...AND FALLING.
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL.
* AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF THE WOODED
  WETLANDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA 
  HIGHWAY 149.


$$

GAC209-283-309-162330-
/O.CON.KFFC.FL.W.0183.000000T0000Z-130717T1800Z/
/MTVG1.1.ER.130716T0015Z.130716T1800Z.130717T1200Z.NO/
530 AM EDT TUE JUL 16 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR MOUNT VERNON.
* UNTIL WEDNESDAY AFTERNOON. 
* AT 5 AM TUESDAY THE STAGE WAS 16.1 FEET...AND RISING SLOWLY.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 16.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* AT 17.0 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE 
  PASTURES AND WOODLANDS ALONG THE OCONEE RIVER. SOME HOMES ON DEAD 
  RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED 
  BY WATER. WATER BEGINS TO COVER PORTIONS OF DEAD RIVER ROAD.

$$
733 
WGUS82 KFFC 161631
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1231 PM EDT TUE JUL 16 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 

  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES 


GAC091-271-315-170000-
/O.EXT.KFFC.FL.W.0180.000000T0000Z-130717T0000Z/
/ABBG1.1.ER.130713T0655Z.130715T0130Z.130716T1800Z.NO/
1231 PM EDT TUE JUL 16 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE.
* UNTIL THIS EVENING. 
* AT 11AM TUESDAY THE STAGE WAS 12.0 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON.
* AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS 
  ADJACENT TO THE RIVER BEGINS. THE WATER LEVEL REACHES THE TOP OF 
  THE ABBEVILLE BOAT RAMP AND ALSO BEGINS TO FLOOD THE NEARBY PARK.
  

$$

GAC209-283-309-170630-
/O.CON.KFFC.FL.W.0183.000000T0000Z-130717T1800Z/
/MTVG1.1.ER.130716T0015Z.130716T1800Z.130717T1200Z.NO/
1231 PM EDT TUE JUL 16 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR MOUNT VERNON.
* UNTIL WEDNESDAY AFTERNOON. 
* AT 12PM TUESDAY THE STAGE WAS 16.2 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 16.0 FEET. 
* AT 16.0 FEET...FLOOD STAGE IS REACHED. THE FLOOD PLAIN BECOMES 
  FLOODED. THESE CONDITIONS AFFECT MAINLY GRAZING LAND AND 
  TIMBERLANDS. FLOOD WATERS REACH TOP OF BOAT RAMP ON WHEELER COUNTY 
  SIDE OF OCONEE RIVER.
  

$$
421 
WGUS82 KFFC 162250
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 PM EDT TUE JUL 16 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES 


GAC209-283-309-171250-
/O.CON.KFFC.FL.W.0183.000000T0000Z-130717T1800Z/
/MTVG1.1.ER.130716T0015Z.130717T0000Z.130717T1200Z.NO/
650 PM EDT TUE JUL 16 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR MOUNT VERNON.
* UNTIL WEDNESDAY AFTERNOON. 
* AT 6 PM TUESDAY THE STAGE WAS 16.1 FEET...AND 
  FALLING.
* MINOR FLOODING will continue. 
* FLOOD STAGE IS 16 FEET. 
* AT 16 FEET...FLOOD STAGE IS REACHED. THE FLOOD PLAIN BECOMES 
  FLOODED. THESE CONDITIONS AFFECT MAINLY GRAZING LAND AND 
  TIMBERLANDS. FLOOD WATERS REACH TOP OF BOAT RAMP ON WHEELER COUNTY 
  SIDE OF OCONEE RIVER.
  

$$

GAC091-271-315-162320-
/O.CAN.KFFC.FL.W.0180.000000T0000Z-130717T0000Z/
/ABBG1.1.ER.130713T0655Z.130715T0130Z.130716T1800Z.NO/
650 PM EDT TUE JUL 16 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 5 PM TUESDAY THE STAGE WAS 11.9 FEET...AND 
  FALLING.
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE TO FALL.
  

$$
089 
WGUS82 KFFC 171343
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
943 AM EDT WED JUL 17 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
GEORGIA...
 
  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES

 
GAC209-283-309-171413-
/O.CAN.KFFC.FL.W.0183.000000T0000Z-130717T1800Z/
/MTVG1.1.ER.130716T0015Z.130716T1845Z.130717T1000Z.NO/
943 AM EDT WED JUL 17 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONEE RIVER NEAR MOUNT VERNON.
* THIS TAKES AFFECT IMMEDIATELY. 
* AT 9AM WEDNESDAY THE STAGE WAS 15.9 FEET...AND 
  FALLING.
* FLOOD STAGE IS 16 FEET. 
* THE RIVER WILL CONTINUE TO FALL.

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 15, 2:02 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 15, 2:02 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EDT MON JUL 15 2013

.PREV DISCUSSION... /ISSUED 1118 AM EDT MON JUL 15 2013/

.UPDATE...
SLUG OF MOISTURE CONTINUES TO ADVECT WESTWARD OFF ATLANTIC AS IT
ROTATES IN ALONG SOUTHERN EXTENT OF UPPER HIGH CENTERED OVER THE
OHIO VALLEY. HAVE SEEN WIDESPREAD SHOWER DEVELOPMENT BEGIN TO FILL
IN WITH ASSOCIATED MOISTURE AND HAS BEEN A BIT EARLIER THAN
THOUGHT...SO HAVE ADJUSTED TO HIGHER POPS SOONER AND ALSO INCLUDED
SOME LIKELY POPS IN PARTS OF THE SOUTH BASED ON RECENT HI-RES
SOLUTIONS. WITH DECENT CU FIELD EXTENDING AREA-WIDE...TEMPS HAVE
BEEN TRENDING COOLER SO HAVE BUMPED AFTERNOON MAX VALUES DOWN
SLIGHTLY. OTHERWISE FORECAST LOOKS TO BE MOSTLY ON TRACK AND
PREVIOUS DISCUSSION FOLLOWS...

BAKER

&&

PREV DISCUSSION... /ISSUED 740 AM EDT MON JUL 15 2013/

.SHORT TERM /TODAY THROUGH TUESDAY/...
AXIS OF BETTER MOISTURE SHIFTING WEST OF THE CWA TODAY AS THE UPPER
LOW CONTINUES TO DRIFT TO THE WEST...AND CENTER OF UPPER RIDGE
REMAINS ANCHORED OVER THE OHIO VALLEY REGION. FORECAST MODEL
SOUNDINGS SHOW THE PRECIPITABLE WATER DECREASING SOME THROUGH
TUESDAY. HOWEVER DEEP EASTERLY FLOW WILL CONTINUE THROUGH THE SHORT
TERM AND THIS SHOULD SUPPORT PLENTY OF CLOUDS...ESPECIALLY LATE
NIGHT AND EARLY MORNING STRATUS. A MORE DIURNAL PATTERN FOR SHOWERS
AND THUNDERSTORMS LOOKS REASONABLE WITH BEST CHANCES DURING THE
AFTERNOONS AND EVENINGS. MAX TEMPERATURES SHOULD SHOW A WARMING
TREND DURING THE SHORT TERM...AS INDICATED BY HIGH THICKNESS VALUES
AND SOMEWHAT LESS COVERAGE IN SHOWERS/THUNDERSTORMS. NO WIDESPREAD
FLASH FLOOD ISSUES EXPECTED THROUGH TUESDAY.

41

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE ALOFT WILL BE OVER THE OH-MID MS VALLEYS TO START THE
LONG TERM. A MOIST AIRMASS WILL STILL BE IN PLACE AS A DEEP EASTERLY
FLOW PATTERN PERSISTS. THIS SHOULD ALLOW A MORE DIURNAL TENDENCY TO
ANY CONVECTION TUESDAY NIGHT AND WEDNESDAY.

THIS PATTERN LOOKS TO CONTINUE ON THURSDAY AND FRIDAY BUT WITH THE
UPPER RIDGE WEAKENING AND THE UPPER FLOW BECOMING MORE WESTERLY FOR
SATURDAY INTO MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED FOR MOST AREAS THROUGH MONDAY WITH THE GREATEST COVERAGE
IN THE AFTERNOON AND EVENING HOURS. THE POTENTIAL FOR SOME
ENHANCEMENT FROM SHORT WAVE ENERGY WILL INCREASE FROM SATURDAY ON
ALONG WITH DEEPER MOISTURE AVAILABLE. ALL IN ALL TEMPERATURES
SHOULD GENERALLY BE CLOSE TO NORMAL WITH THE HIGHS SLIGHTLY BELOW
NORMAL LATER IN THE PERIOD.

BDL

&&

.AVIATION...
18Z UPDATE...
MAINLY BORDERLINE VFR TO MVFR CIGS THIS AFTERNOON EVENTUALLY
LOWERING TO IFR AFTER 08Z TONIGHT. POTENTIAL FOR CIGS TO STAY LOW
END MVFR AS WELL. SHOULD IMPROVE TO VFR AND SCATTER NEAR 5 KFT
AFTER 16Z TUESDAY. SCATTERED SHOWERS EXPECTED THIS AFTERNOON WITH
BEST POTENTIAL FOR THUNDERSTORMS BETWEEN 20-00Z. WINDS STAYING
MAINLY EAST WITH SOME LOW END GUSTS POSSIBLE THIS AFTERNOON AND
HIGHER POTENTIAL IN ANY TSRA ALONG WITH MVFR VSBYS. WINDS 5-7 KTS
OVERNIGHT AND STAYING MAINLY 10 KTS OR LESS TUESDAY MAINLY OUT OF
EAST AS WELL.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE IN OVERNIGHT CIGS.
HIGH CONFIDENCE ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          85  70  89  71 /  40  20  20  10
ATLANTA         84  71  87  72 /  40  30  20  10
BLAIRSVILLE     83  64  89  67 /  30  20  20  20
CARTERSVILLE    86  70  89  68 /  40  30  20  10
COLUMBUS        87  72  91  72 /  50  30  30  10
GAINESVILLE     84  70  88  73 /  40  20  20  10
MACON           87  71  90  71 /  60  30  30  10
ROME            87  70  90  69 /  40  30  20  10
PEACHTREE CITY  85  70  88  69 /  50  30  20  10
VIDALIA         88  72  91  72 /  60  30  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41/BAKER
LONG TERM....BDL
AVIATION...BAKER
Hazardous weather outlook, Jul 15, 4:40 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 AM EDT MON JUL 15 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
440 AM EDT MON JUL 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
   TODAY INTO TONIGHT...

WEATHER HAZARDS EXPECTED...
BRIEF HEAVY RAIN...GUSTY WINDS AND LIGHTNING.

DISCUSSION...
A MOIST AIRMASS WILL CONTINUE OVER THE AREA CONTINUING THE CHANCE OF
SHOWERS AND THUNDERSTORMS. EVEN THOUGH BRIEF HEAVY RAIN CAN BE
EXPECTED...ADDITIONAL FLOODING IS NOT LIKELY. HOWEVER...WITH VERY
WET SOILS OVER MUCH OF THE AREA...IT WILL NOT TAKE MUCH WIND TO DOWN
TREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH SUNDAY...MOST SO IN THE AFTERNOON AND EVENING HOURS. THE
POTENTIAL FOR LOCALIZED FLOODING WILL GENERALLY BE LOW. HOWEVER...
ANY THUNDERSTORM WINDS COULD BLOW DOWN TREES DUE TO VERY WET SOIL
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 15, 2:45 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT MON JUL 15 2013

GAZ083-096-097-109-151915-
245 PM EDT MON JUL 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...
LAURENS...BLECKLEY AND DODGE COUNTIES UNTIL 315 PM EDT...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DEXTER...MOVING WEST AT 25 MPH.

WIND GUSTS OF 40 MPH...OCCASIONAL LIGHTNING AND HEAVY RAIN IS LIKELY
AS THESE STORMS MOVE ACROSS TWIGGS...LAURENS...BLECKLEY AND DODGE
COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE HARLOW...DUDLEY...DEXTER...CADWELL...CHESTER...
YONKERS...REBIE...ROWL AND...MONTROSE...GOLDSBORO...MAGNOLIA...
ROYAL...PORTER...COLEY STATION AND CARY.

&&

LAT...LON 3241 8348 3245 8350 3248 8349 3250 8352
      3267 8344 3261 8325 3259 8323 3260 8320
      3252 8294 3232 8303
TIME...MOT...LOC 1844Z 108DEG 20KT 3244 8310
Special weather statement, Jul 15, 3:15 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT MON JUL 15 2013

GAZ074-083>085-095>097-151945-
315 PM EDT MON JUL 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON...
TWIGGS...LAURENS...JOHNSON...WILKINSON...BLECKLEY AND HOUSTON
COUNTIES UNTIL 345 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SPANN TO COLEY STATION...MOVING NORTHWEST
AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS
WASHINGTON...TWIGGS...LAURENS...JOHNSON...WILKINSON...BLECKLEY AND
HOUSTON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE LOVETT...MONTROSE...DUDLEY...PAULK...
GOLDSBORO...REBIE...ROYAL...PORTER...COLEY STATION...COCHRAN...
SPANN...WRIGHTSVILLE...CARY...DONOVAN AND CHAPPELLS MILL. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3264 8254 3256 8299 3233 8341 3253 8367
      3260 8372 3261 8371 3264 8372 3267 8371
      3268 8368 3266 8360 3270 8361 3273 8360
      3285 8339 3293 8292
TIME...MOT...LOC 1914Z 125DEG 18KT 3268 8274 3262 8309
          3244 8342

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:45 PM EDTSpecial Weather StatementFFCBleckley30 min
Jul 15, 3:15 PM EDTSpecial Weather StatementFFCBleckley, Johnson, Twiggs, Wilkinson30 min
Jul 15, 3:44 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson46 min
Jul 15, 4:15 PM EDTSpecial Weather StatementFFCDooly, Macon, Sumter45 min
Jul 15, 4:24 PM EDTSpecial Weather StatementFFCButts, Spalding51 min
Jul 15, 4:32 PM EDTSpecial Weather StatementFFCGreene, Taliaferro, Wilkes43 min
Jul 15, 5:20 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale40 min
Jul 15, 5:35 PM EDTSpecial Weather StatementFFCStewart25 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.